Alert archive / California / Red Flag Warnings in 2022
Red Flag Warning 1, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Apr 5, 2022, 2:53 AM PDT for San Bernardino County, California; Clark County, Nevada; Mohave County, Arizona. It took effect at Apr 6, 2022, 6:26 AM PDT. It was in force for 13 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 5, 2022, 2:53 AM PDT (09:53 UTC)
- In effect from
- Apr 6, 2022, 6:26 AM PDT
- Expired
- Apr 6, 2022, 7:00 PM PDT
- In force
- 13 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 15 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 6, 8:53 AM PDT | NON-TSTM WND GST 59 | 4 Nne Bullhead City, AZ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 9.9 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4704 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
312 WWUS85 KVEF 050953 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 253 AM PDT Tue Apr 5 2022 AZZ101-CAZ229-NVZ466-052200- /O.NEW.KVEF.FW.W.0001.220406T1700Z-220407T0200Z/ Lake Mead NRA/Colorado River-AZ side-Lower Colorado River Valley- Lake Mead NRA/Colorado River-NV side- 253 AM PDT Tue Apr 5 2022 /253 AM MST Tue Apr 5 2022/ ...RED FLAG WARNING IN EFFECT FROM 10 AM PDT /10 AM MST/ TO 7 PM PDT /7 PM MST/ WEDNESDAY FOR STRONG WINDS AND LOW HUMIDITY FOR THE COLORADO RIVER VALLEY... The National Weather Service in Las Vegas has issued a Red Flag Warning for the Colorado River Valley, which is in effect from 10 AM PDT /10 AM MST/ to 7 PM PDT /7 PM MST/ Wednesday. * AFFECTED AREA...In Arizona...Fire weather zone 101.In California...Fire weather zone 229.In Nevada...Fire weather zone 466. * TIMING...From late Wednesday morning through early Wednesday evening. * WIND...North winds 25 to 30 mph with gusts up to 40 mph. * HUMIDITY...Daytime humidity less than 10 percent, with poor overnight recovery. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Morgan weather.gov/lasvegas
4 follow-up statements
743 WWUS85 KVEF 051924 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1224 PM PDT Tue Apr 5 2022 AZZ101-CAZ229-NVZ466-061200- /O.CON.KVEF.FW.W.0001.220406T1700Z-220407T0200Z/ Lake Mead NRA/Colorado River-AZ side-Lower Colorado River Valley- Lake Mead NRA/Colorado River-NV side- 1224 PM PDT Tue Apr 5 2022 /1224 PM MST Tue Apr 5 2022/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/ TO 7 PM PDT /7 PM MST/ WEDNESDAY FOR STRONG WINDS AND LOW HUMIDITY FOR THE COLORADO RIVER VALLEY... * AFFECTED AREA...In Arizona...Fire weather zone 101.In California...Fire weather zone 229.In Nevada...Fire weather zone 466. * TIMING...From late Wednesday morning through early Wednesday evening. * WIND...North winds 25 to 30 mph with gusts up to 40 mph. * HUMIDITY...Daytime humidity less than 10 percent, with poor overnight recovery. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
630 WWUS85 KVEF 061117 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 417 AM PDT Wed Apr 6 2022 AZZ101-CAZ229-NVZ466-061730- /O.CON.KVEF.FW.W.0001.220406T1700Z-220407T0200Z/ Lake Mead NRA/Colorado River-AZ side-Lower Colorado River Valley- Lake Mead NRA/Colorado River-NV side- 417 AM PDT Wed Apr 6 2022 /417 AM MST Wed Apr 6 2022/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/ THIS MORNING TO 7 PM PDT /7 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR THE COLORADO RIVER VALLEY... * AFFECTED AREA...In Arizona...Fire weather zone 101. In California...Fire weather zone 229. In Nevada...Fire weather zone 466. * TIMING...From late this morning through early this evening. * WIND...North winds 25 to 30 mph with gusts up to 40 mph. * HUMIDITY...Daytime humidity less than 10 percent, with poor overnight recovery. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Morgan weather.gov/lasvegas
447 WWUS85 KVEF 061326 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 626 AM PDT Wed Apr 6 2022 AZZ101-CAZ229-NVZ466-070200- /O.EXT.KVEF.FW.W.0001.220406T1326Z-220407T0200Z/ Lake Mead NRA/Colorado River-AZ side-Lower Colorado River Valley- Lake Mead NRA/Colorado River-NV side- 626 AM PDT Wed Apr 6 2022 /626 AM MST Wed Apr 6 2022/ ...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM PDT /7 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR THE COLORADO RIVER VALLEY... * AFFECTED AREA...In Arizona...Fire weather zone 101. In California...Fire weather zone 229. In Nevada...Fire weather zone 466. * TIMING...Through early this evening. * WIND...North winds 25 to 30 mph with gusts up to 45 mph. * HUMIDITY...Daytime humidity less than 10 percent, with poor overnight recovery. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Morgan weather.gov/lasvegas
293 WWUS85 KVEF 070156 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 656 PM PDT Wed Apr 6 2022 AZZ101-CAZ229-NVZ466-070300- /O.EXP.KVEF.FW.W.0001.000000T0000Z-220407T0200Z/ Lake Mead NRA/Colorado River-AZ side-Lower Colorado River Valley- Lake Mead NRA/Colorado River-NV side- 656 PM PDT Wed Apr 6 2022 /656 PM MST Wed Apr 6 2022/ ...RED FLAG WARNING WILL EXPIRE AT 7 PM PDT /7 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR THE COLORADO RIVER VALLEY... Winds are beginning to subside across the Colorado River Valley this evening. While some occasional gusts up to 35 mph are still possible for the next couple hours, a general downtrend in winds is expected through the evening. Fire weather conditions are expected to remain elevated, but fall below critical thresholds. $$ weather.gov/lasvegas
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Apr 5, 2:45 AM PDT, 8 minutes earlier.
Area forecast discussion, Apr 5, 2:45 AM PDT, 8 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 245 AM PDT Tue Apr 5 2022 .SYNOPSIS...Expect further warming today, followed by a cold front pushing through Wednesday bringing gusty north winds and dangerous conditions for fire spread in the Colorado River Valley. Unseasonably warm conditions will then develop going into the weekend, followed by sharp cooling and unsettled weather early next week. && .SHORT TERM...through Wednesday night. Early morning satellite loop showed only a few high clouds left around the fringes of the CWA after a photogenic sunset last evening. Surface obs showed unseasonably warm temps, low dewpoints, and spotty breezy conditions. The primary feature of interest is a cold front over far northern Nevada which will push south through the southern Great Basin today and the Mojave Desert this evening and tonight. Behind the front this afternoon and evening, winds will shift to northwest, but speeds don't look impressive. That changes Wednesday as the surface gradient orients north-south. The Colorado River Valley will funnel and accelerate these winds, so hoisted a Lake Wind Advisory and also a Red Flag Warning (see Fire Weather section for more details) for Wednesday. High temps today will drop a few degrees from yesterday in the southern Great Basin where the front comes through early, and will come up a few degrees from yesterday in the Mojave Desert where the front will arrive later. For Wednesday, expect little day-to-day change in the southern Great Basin and 5 to 10 degrees of cooling in the Mojave Desert. .LONG TERM...Thursday through next Monday. Overall the models have not shown much of a change in the extended period as a highly amplified ridge remains over the western U.S. Thursday into the weekend. Temperatures will continue their climb through the week with readings generally 10-15 degrees above normal by Friday. An approaching trough late Friday into Saturday will start to push the ridge east and bring an increasing southwest flow. This will help to add mixing and allow temperatures to climb to 15- 20 degrees above normal. Although readings will be quite warm for this time of year, at this time it doesn't look like there will be widespread record temperatures. Bigger changes look to occur by early next week as the models are indicating a rather deep late season low pressure system diving into the Desert Southwest. There is still some question on the depth of the low, but overall most ensemble members are in fairly good agreement. This could bring strong winds, much colder temperatures, and precipitation chances to the area. && .FIRE WEATHER...Regional fire dispatch offices confirm that fuels are dried and ready to burn in the lower elevations. Strong northerly winds and very low humidity are expected in the Colorado River Valley Wednesday behind a cold front, so issued a Red Flag Warning for that area. Winds should settle down quickly Wednesday evening around sunset as deeper mixing is lost. && .AVIATION...For Harry Reid...Morning south southwest winds will shift to north northwest this afternoon as a cold front pushes through. Expect gusts around 20 knots behind the front. Winds are likely to settle down overnight, then pick back up from the northeast on Wednesday with afternoon gusts possible. No operationally significant clouds or weather expected. For the rest of southern Nevada, northwest Arizona and southeast California...In the southern Great Basin, winds will shift to northwesterly behind a cold front late this morning/early this afternoon, with gusts around 30 knots expected. Winds will settle down overnight, and increase again from the north Wednesday. Speeds will not be as strong as this afternoon, except over the southeast half of Lincoln County where gusts around 30 knots will be possible again. For the Mojave Desert, winds will be less than 20 knots this morning, except for westerly gusts in the Barstow area. The cold front will move through from north to south this afternoon through tonight, with northwest wind gusts around 30 knots this afternoon and evening in northern Mohave County and in areas of favorably oriented terrain in Clark County. Winds will settle down in most areas overnight, then increase from the north northeast Wednesday morning. The strongest gusts of around 35 knots will be in the Colorado River Valley during the day Wednesday. No operationally significant clouds or weather expected. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM/FIRE WEATHER/AVIATION...Morgan LONG TERM...Gorelow For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 2:53 AM PDT | Lake Wind Advisory | VEF | San Bernardino | 40 hr |
Nearby
Red Flag Warnings in California, 2022Red Flag Warnings in Nevada, 2022Red Flag Warnings in Arizona, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.